Alert archive / Alabama / Flash Flood Warnings in 2015
Flash Flood Warning 3, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at May 27, 2015, 6:17 PM CDT for Colbert County, Franklin County, Alabama. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2015, 6:17 PM CDT (23:17 UTC)
- Expired
- May 28, 2015, 12:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Colbert County, AL, Franklin County, AL
The radar
The Columbus AFB radar (KGWX), 95 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 6:45 PM CDT | FLASH FLOOD | 1 Ene Russellville, AL | MULTIPLE SOCIAL MEDIA REPORTS OF FLASH FLOODING NEAR US HIGHWAY 43 AND UNDERWOOD ROAD. WATER ENTERING THE DOLLAR GENERAL ALONG US 43...SEVERAL CARS FLOODED ALONG US 43...AND HAL KIRBY PARK FLOODED. |
| May 27, 6:55 PM CDT | HEAVY RAIN 0 | Russellville, AL | SEVERAL STREETS IN DOWNTOWN RUSSELLVILLE REPORTED TO BE FLOODED AT THIS TIME...PARTICULARLY JACKSON ST. NEAR THE HOSPITAL. EXACT DEPTH OF WATER UNKNOWN. |
| May 27, 7:00 PM CDT | FLASH FLOOD | 5 N Russellville, AL | FLASH FLOODING OCCURRED WITH AT LEAST 12 INCHES OF WATER OVER LIGGINS SPRING ROAD RESULTING IN A BRIDGE AND THE ROAD SLIGHTLY DAMAGED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 206 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
923
WGUS54 KHUN 272317
FFWHUN
ALC033-059-280215-
/O.NEW.KHUN.FF.W.0003.150527T2317Z-150528T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
617 PM CDT WED MAY 27 2015
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN COLBERT COUNTY IN NORTHWESTERN ALABAMA...
NORTHEASTERN FRANKLIN COUNTY IN NORTHWESTERN ALABAMA...
* UNTIL 915 PM CDT
* AT 615 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
VERY HEAVY RAIN AND FLASH FLOODING MAY ALREADY BE OCCURRING OR
WILL BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RUSSELLVILLE...LITTLEVILLE...BELGREEN...ROCKWOOD...THARPTOWN...
PLEASANT RIDGE...ISBELL...LA GRANGE AND CROOKED OAK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3464 8749 3441 8764 3443 8791 3464 8781
$$
KDW4 follow-up statements
966 WGUS74 KHUN 272358 FFSHUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 658 PM CDT WED MAY 27 2015 ALC033-059-280215- /O.CON.KHUN.FF.W.0003.000000T0000Z-150528T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COLBERT AL-FRANKLIN AL- 658 PM CDT WED MAY 27 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR SOUTHEASTERN COLBERT AND NORTHEASTERN FRANKLIN COUNTIES... AT 654 PM CDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING IN THE TOWN OF RUSSELLVILLE. SOME ROADS ARE REPORTED TO BE FLOODED IN DOWNTOWN RUSSELLVILLE, INCLUDING JACKSON STREET. FLASH FLOODING IS ALREADY OCCURRING. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... RUSSELLVILLE...LITTLEVILLE...BELGREEN...ROCKWOOD...THARPTOWN... PLEASANT RIDGE...ISBELL...LA GRANGE AND CROOKED OAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3464 8749 3441 8764 3443 8791 3464 8781 $$ KDW
998 WGUS74 KHUN 280101 FFSHUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 801 PM CDT WED MAY 27 2015 ALC033-059-280215- /O.CON.KHUN.FF.W.0003.000000T0000Z-150528T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COLBERT AL-FRANKLIN AL- 801 PM CDT WED MAY 27 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR SOUTHEASTERN COLBERT AND NORTHEASTERN FRANKLIN COUNTIES... AT 754 PM CDT...THE PUBLIC AND EMERGENCY MANAGEMENT REPORTED FLASH FLOODING OCCURRING IN THE TOWN OF RUSSELLVILLE. FLASH FLOODING IS ALREADY OCCURRING, ESPECIALLY ALONG JACKSON STREET AND HIGHWAY 17 IN RUSSELLVILLE WHERE SOME BUSINESSES ARE REPORTED TO BE IN FLOOD. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... RUSSELLVILLE...LITTLEVILLE...BELGREEN...ROCKWOOD...THARPTOWN... PLEASANT RIDGE...ISBELL...LA GRANGE AND CROOKED OAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. DRIVING IS DISCOURAGED IN LOW-LYING AREAS OF RUSSELLVILLE UNLESS ABSOLUTELY NECESSARY. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3464 8749 3441 8764 3443 8791 3464 8781 $$ KDW
026 WGUS54 KHUN 280205 FFWHUN ALC033-059-280515- /O.EXT.KHUN.FF.W.0003.000000T0000Z-150528T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 905 PM CDT WED MAY 27 2015 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS EXTENDED THE * FLASH FLOOD WARNING FOR... SOUTHEASTERN COLBERT COUNTY IN NORTHWESTERN ALABAMA... NORTHEASTERN FRANKLIN COUNTY IN NORTHWESTERN ALABAMA... * UNTIL 1215 AM CDT * AT 902 PM CDT...THE PUBLIC REPORTED FLASH FLOODING IN RUSSELLVILLE. FLASH FLOODING IS ALREADY OCCURRING. REPORTS HAVE BEEN RECEIVED OF FLOODING ALONG JACKSON STREET...HIGHWAY 43 AND UNDERWOOD ROAD. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... RUSSELLVILLE...LITTLEVILLE...BELGREEN...ROCKWOOD...THARPTOWN... PLEASANT RIDGE...ISBELL...LA GRANGE AND CROOKED OAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3464 8749 3441 8764 3443 8791 3464 8781 $$ KDW
825 WGUS74 KHUN 280512 FFSHUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1212 AM CDT THU MAY 28 2015 ALC033-059-280520- /O.EXP.KHUN.FF.W.0003.000000T0000Z-150528T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COLBERT AL-FRANKLIN AL- 1212 AM CDT THU MAY 28 2015 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN COLBERT AND NORTHEASTERN FRANKLIN COUNTIES WILL EXPIRE AT 1215 AM CDT... THE HEAVY RAIN HAS ENDED...AND FLASH FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. FLOODING OF LOW LYING AREAS MAY LINGER THROUGH THE NIGHT AS WATER WILL BE SLOW TO RECEDE. LAT...LON 3464 8749 3441 8764 3443 8791 3464 8781 $$ LN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at May 27, 2:33 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, May 27, 2:33 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 233 PM CDT WED MAY 27 2015 .DISCUSSION... THE 19Z IR/VISIBLE SATELLITE IMAGERY ANALYSIS INDICATED THAT AN ELONGATED SHORT WAVE AT 500 MILLIBARS WAS MOVING SLOWLY EASTWARD OUT OF THE OHIO THROUGH TENNESSEE VALLEYS AND FURTHER SOUTH INTO CENTRAL MISSISSIPPI. SHOWERS AND STORMS WERE CONTINUING TO DEVELOP TO THE SOUTHWEST OF THE FORECAST AREA AND UP INTO MIDDLE TENNESSEE IN THE PVA REGIONS. EXPECT THAT BREAKS IN CLOUDS/INSTABILITY AND PWAT VALUE INCREASES THIS AFTERNOON/EVENING WILL CONTINUE TO LEAD TO AT LEAST CHANCE POPS FOR THE FORECAST AREA INTO THE EVENING HOURS. EXPECT THAT THE ECMWF/NAM SOLUTION INVOLVING LESSENING THE AMOUNT OF PRECIP/LOW LEVEL MOISTURE ACROSS THE FORECAST AREA AFTER 06Z SHOULD BE THE TREND TO FOLLOW ALONG WITH INVOLVING TONIGHTS PRECIP CHANCES. WILL CONTINUE WITH SLIGHT CHANCE POPS DURING TONIGHTS 06Z-12Z TIME FRAME. THERE WILL STILL BE PLENTY OF LOW LEVEL MOISTURE AVAILABLE ALONG WITH PWAT VALUES SLIGHTLY ABOVE 1.3 INCHES BY THURSDAY AFTERNOON. AS TEMPS WARM INTO THE MID 80S AND LIFTED INDICES LOWER TO -3 BY THE AFTERNOON...WILL CONTINUE WITH A CHANCE POP FOR THE FORECAST AREA INTO THURSDAY EVENING. THE LOW LEVEL SOUTHEASTERLY FLOW AND STILL ABUNDANT MOISTURE SHOULD AGAIN RESULT IN A CHANCE POP FOR FRIDAY FOR THE FORECAST AREA. BY 12Z SATURDAY...A COLD FRONT IS PROGGED BY THE MODELS TO SLOWLY SHIFT SOUTHEAST THROUGH THE MIDWEST WITH CONTINUED MAINLY AFTERNOON/EVENING STORMS POSSIBLE ACROSS OUR AREA. WILL CONTINUE WITH CHANCE POPS FOR THE FORECAST AREA THROUGH SUNDAY AS THE WEAKENING COLD FRONT IS PROGGED TO SLOWLY MAKE IT SOUTHWARD THROUGH KENTUCKY AND INTO WEST TENNESSEE. HAVE UPPED PRECIP CHANCES INTO THE LIKELY CATEGORY FOR SUNDAY DUE TO THE PROXIMITY OF THE COLD FRONT TO THE FORECAST AREA...PWAT VALUES APPROACHING 1.5 INCHES AND NEARLY A MODERATELY UNSTABLE AFTERNOON ATMOSPHERE. THE MODELS ARE IN FAVORABLE AGREEMENT INVOLVING STALLING OUT THE COLD FRONT TO THE NORTH OF THE FORECAST AREA BY BETWEEN SUNDAY AND INTO MONDAY. THE GFS AND ECMWF MODELS ARE BOTH SIMILAR INVOLVING ALSO SLOWLY SHIFTING A WEAK UPPER LOW AT 500 MILLIBARS SOUTHEAST INTO WEST TENNESSEE BY TUESDAY. THE EFFECTS OF THIS UPPER SYSTEM ALONG WITH ABUNDANT LOW LEVEL MOISTURE SHOULD CONTINUE TO RESULT IN HIGHER END CHANCE POPS FOR THE FORECAST AREA INTO WEDNESDAY. HAVE FOLLOWED CLOSER TO THE SLIGHTLY COOLER GFS TEMPS THROUGH THE EXTENDED FORECAST PERIODS. TT && .AVIATION... /ISSUED 1231 PM CDT WED MAY 27 2015/ FOR 18Z TAFS... AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE TENNESSEE VALLEY TODAY AND WILL GENERATE SCATTERED SHOWERS AND THUNDERSTORMS. A LINE OF STORMS HAS FORMED IN WESTERN MISSISSIPPI AND SHOULD ENTER THE AREA BETWEEN 19-21Z THIS AFTERNOON. HOWEVER...A FEW STORMS COULD DEVELOP AHEAD OF THE LINE AND AMENDMENTS WILL LIKELY BE NEEDED TO ACCOUNT THIS. STRONG SURFACE WIND GUSTS OF 30 TO 40 MPH POSSIBLE WITH A FEW GUSTS UP TO 60 MPH IN THE STRONGER STORMS. SMALL HAIL AND FREQUENT LIGHTNING CAN ALSO BE EXPECTED NEAR ANY THUNDERSTORMS TODAY. ACTIVITY IS EXPECTED TO TAPER OFF AFTER SUNSET AS WE LOSE PEAK HEATING. A FEW SHOWERS WILL BE POSSIBLE AT BOTH TERMINALS THROUGH 03Z. PATCHY FOG/HAZE MAY DEVELOP AGAIN OVERNIGHT WITH MAINLY MVFR CONDITIONS EXPECTED...HOWEVER...COULD SEE BRIEF PERIODS OF IFR CLOSER TO SUNRISE THURSDAY. THUNDERSTORMS WILL BE POSSIBLE AGAIN THURSDAY AFTERNOON ACROSS THE TENNESSEE VALLEY. STUMPF && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 66 85 66 87 / 30 40 20 40 SHOALS 65 85 67 86 / 30 40 20 40 VINEMONT 65 83 66 84 / 30 40 20 40 FAYETTEVILLE 65 83 66 84 / 30 40 20 40 ALBERTVILLE 65 83 66 84 / 30 40 20 40 FORT PAYNE 65 82 65 83 / 40 40 20 40 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, May 27, 12:40 PM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1240 PM CDT WED MAY 27 2015 ALZ001>010-016-TNZ076-096-097-281200- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1240 PM CDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS POSSIBLE ACROSS THE TENNESSEE VALLEY MAINLY THIS AFTERNOON AND EVENING. SOME STORMS COULD BE STRONG TO MARGINALLY SEVERE WITH WIND GUSTS UP TO 60 MPH...SMALL HAIL AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A MORE TYPICAL SUMMER PATTERN OF SCATTERED AFTERNOON AND EARLY EVENING STORMS WILL DEVELOP THURSDAY THROUGH SATURDAY. A GRADUAL INCREASE IN THUNDERSTORMS IS EXPECTED ON SUNDAY AND MONDAY...AS A STRONGER STORM SYSTEM BEGINS TO IMPACT THE AREA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. HOWEVER...TIMELY REPORTS THIS AFTERNOON AND EVENING ARE APPRECIATED.
In the hours before
Special weather statement, May 27, 3:58 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
358 PM CDT WED MAY 27 2015
ALZ004-272200-
LAWRENCE AL-
358 PM CDT WED MAY 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAWRENCE COUNTY UNTIL 500
PM CDT...
AT 357 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
NORTHWEST OF MOULTON...MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOULTON...TRINITY...COURTLAND...NORTH COURTLAND...HILLSBORO...
HATTON...CHALYBEATE SPRINGS...WHEELER...NE SMITH AND CADDO.
LAT...LON 3476 8721 3472 8713 3470 8713 3469 8711
3456 8710 3446 8739 3461 8747
TIME...MOT...LOC 2057Z 254DEG 8KT 3455 8740
73Local storm report, May 27, 4:38 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
438 PM CDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 5 NNE MOULTON 34.54N 87.27W
05/27/2015 E1.75 INCH LAWRENCE AL EMERGENCY MNGR
GOLF BALL SIZE HAIL REPORTED.
&&
TTSpecial weather statement, May 27, 5:09 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 509 PM CDT WED MAY 27 2015 ALZ005-007-272315- MORGAN AL-LIMESTONE AL- 509 PM CDT WED MAY 27 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORGAN AND SOUTHEASTERN LIMESTONE COUNTIES UNTIL 615 PM CDT... AT 508 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR TRINITY...OR 9 MILES WEST OF DECATUR...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DECATUR...HARTSELLE...PRICEVILLE...TRINITY...SOMERVILLE... MOORESVILLE...BASHAM AND BELLE MINA. LAT...LON 3448 8711 3468 8711 3468 8679 3448 8679 TIME...MOT...LOC 2208Z 256DEG 8KT 3456 8714 73
Local storm report, May 27, 5:44 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
544 PM CDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 4 SSW DECATUR 34.56N 87.01W
05/27/2015 E0.88 INCH MORGAN AL EMERGENCY MNGR
NICKEL SIZE HAIL REPORTED NEAR THE INTERSECTION OF MODAUS
ROAD AND DANVILLE ROAD IN SW DECATUR.
&&
BCCLocal storm report, May 27, 5:47 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
547 PM CDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 4 SSW DECATUR 34.56N 87.01W
05/27/2015 E0.88 INCH MORGAN AL TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED NEAR THE INTERSECTION OF MODAUS
ROAD AND DANVILLE ROAD IN SW DECATUR.
&&
BCCSpecial weather statement, May 27, 6:03 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 603 PM CDT WED MAY 27 2015 ALZ002>004-272345- LAWRENCE AL-COLBERT AL-FRANKLIN AL- 603 PM CDT WED MAY 27 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAWRENCE... SOUTHEASTERN COLBERT AND NORTHEASTERN FRANKLIN COUNTIES UNTIL 645 PM CDT... AT 602 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR RUSSELLVILLE...MOVING NORTHEAST AT 15 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RUSSELLVILLE...LITTLEVILLE...LEIGHTON...THARPTOWN...PLEASANT RIDGE... LA GRANGE...SPRING VALLEY...NEWBURG...WHITEOAK AND MT HOPE. PRECAUTIONARY/PREPAREDNESS ACTIONS... LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3442 8770 3456 8777 3473 8750 3448 8738 TIME...MOT...LOC 2302Z 245DEG 15KT 3452 8765 KDW
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 10:39 AM CDT | Special Weather Statement | HUN | Colbert | 51 min |
| May 27, 11:32 AM CDT | Special Weather Statement | HUN | Lauderdale | 43 min |
| May 27, 12:14 PM CDT | Special Weather Statement | HUN | Lauderdale | 31 min |
| May 27, 3:58 PM CDT | Special Weather Statement | HUN | Lawrence | 62 min |
| May 27, 4:16 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence | 59 min |
| May 27, 5:09 PM CDT | Special Weather Statement | HUN | Morgan | 66 min |
| May 27, 5:19 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Morgan | 26 min |
| May 27, 6:01 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison, Morgan | 59 min |
| May 27, 6:03 PM CDT | Special Weather Statement | HUN | Lawrence | 42 min |
Nearby
Flash Flood Warnings in Alabama, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.